Alert archive / Wisconsin / Tornado Warnings in 2022
Tornado Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jun 15, 2022, 6:17 PM CDT for Oconto County, Shawano County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 15, 2022, 6:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:19 PM CDT | TSTM WND DMG | 3 Wnw Angelica, WI | NWS STORM SURVEY FOUND LARGE PORTION OF ROOF UPLIFTED FROM METAL BUILDING SYSTEM. ESTIMATED WIND SPEEDS OF 79 MPH. DELAYED REPORT. |
| Jun 15, 6:33 PM CDT | TSTM WND DMG | Abrams, WI | MULTIPLE TREES DOWNED - TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
157
WFUS53 KGRB 152317 RRA
TORGRB
WIC083-115-152345-
/O.NEW.KGRB.TO.W.0011.220615T2317Z-220615T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
617 PM CDT Wed Jun 15 2022
The National Weather Service in Green Bay has issued a
* Tornado Warning for...
Southern Oconto County in northeastern Wisconsin...
Eastern Shawano County in northeastern Wisconsin...
* Until 645 PM CDT.
* At 616 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Navarino Wildlife Area, or 11 miles southeast of
Shawano, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pulaski around 625 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Oconto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4459 8847 4467 8858 4506 8812 4502 8812
4502 8804 4488 8784 4467 8818 4467 8823
4468 8823 4468 8825 4464 8824 4458 8833
TIME...MOT...LOC 2316Z 224DEG 62KT 4467 8842
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kurimski3 follow-up statements
748
WWUS53 KGRB 152318 RRA
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
618 PM CDT Wed Jun 15 2022
WIC083-115-152345-
/O.CON.KGRB.TO.W.0011.000000T0000Z-220615T2345Z/
Oconto WI-Shawano WI-
618 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHERN
OCONTO AND EASTERN SHAWANO COUNTIES...
At 618 PM CDT, a confirmed tornado was located 7 miles west of
Pulaski, or 11 miles southeast of Shawano, moving northeast at 70
mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Gillett around 630 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Oconto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4459 8847 4467 8858 4506 8812 4502 8812
4502 8804 4488 8784 4467 8818 4467 8823
4468 8823 4468 8825 4464 8824 4458 8833
TIME...MOT...LOC 2318Z 224DEG 62KT 4471 8837
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kurimski758
WWUS53 KGRB 152330
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
630 PM CDT Wed Jun 15 2022
WIC083-115-152345-
/O.CON.KGRB.TO.W.0011.000000T0000Z-220615T2345Z/
Oconto WI-Shawano WI-
630 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHERN
OCONTO AND EAST CENTRAL SHAWANO COUNTIES...
At 629 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Gillett, or 18 miles east of
Shawano, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Oconto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4482 8840 4506 8812 4502 8812 4502 8804
4488 8784 4467 8818 4468 8823 4468 8825
TIME...MOT...LOC 2329Z 225DEG 54KT 4481 8821
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kurimski934
WWUS53 KGRB 152340
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
640 PM CDT Wed Jun 15 2022
WIC083-115-152349-
/O.EXP.KGRB.TO.W.0011.000000T0000Z-220615T2345Z/
Oconto WI-Shawano WI-
640 PM CDT Wed Jun 15 2022
...THE TORNADO WARNING FOR SOUTHERN OCONTO AND EAST CENTRAL SHAWANO
COUNTIES WILL EXPIRE AT 645 PM CDT...
The Tornado Warning that was previously in effect has been reissued
for southern Oconty County and is in effect until 715 pm. Please
refer to that bulletin for the latest severe weather information.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Wisconsin.
LAT...LON 4482 8840 4506 8812 4502 8812 4502 8804
4488 8784 4467 8818 4468 8823 4468 8825
TIME...MOT...LOC 2339Z 224DEG 62KT 4494 8804
$$
KurimskiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jun 15, 5:53 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 15, 5:53 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 553 PM CDT Wed Jun 15 2022 Updated aviation portion for 00Z TAF issuance and new information added to update section .UPDATE... Issued at 548 PM CDT Wed Jun 15 2022 Threat for widespread damaging winds in E-C WI has increased substantially during the past hour. KGRB WSR88D indicating over 90 kt inbounds on 0.5 elevation slice of base velocity. There will also be a risk of tornadoes with circulations that develop within the line. Threat is much lower over N-C WI, but need to see the storms currently over that area shift off to the east before we can clear the watch from that area. && .SHORT TERM...Tonight and Thursday Issued at 235 PM CDT Wed Jun 15 2022 Showers and thunderstorms are currently developing to the west of the cwa, and even in the western cwa, early this afternoon ahead of an approaching cold front. Although these storms are currently not severe, the aforementioned cold front is expected to overcome the capping inversion in place. Once this occurs, thunderstorms will have sufficient ingredients for severe weather as SBCAPE values are 2-3 J/g along with steep mid level lapse rates and very strong winds just off the surface. If storms are discrete and supercellular 0-1 km shear values of 15 to 20 knots will be sufficient for some tornadoes. If storms coalesce into a more linear mode, as suggested by the hi-res models shortly after discrete cells form, 0-3 km shear values around 30 knots from the southwest will raise the threat for QLCS tornadoes if any part of the line becomes normal to these shear vectors. Given all these parameters in place, all severe weather modes are on the table through this evening with damaging winds, large hail, and a few tornadoes possible. In addition to severe weather, flash flooding will be possible as PWAT values soar to 1.5 to 2 inches. Although storms are not expected to be slow moving, the southern portion of portions of central and east-central Wisconsin received 1 to 2 inches of rain during the last 2 days. This would pose an increased threat for flooding across these areas as soil moisture is already fairly high. The storms should exit the area late this evening, with clearing skies during the overnight hours. A tight pressure gradient on Thursday will cause surface winds to increase precipitously during the morning hours, gusting to 40 mph or more at times during the day on Thursday. Although temperatures will still be warm on Thursday with highs in the 80s, dew points falling into the 50s will make for a more pleasant day across the area. .LONG TERM...Thursday Night Through Wednesday Issued at 235 PM CDT Wed Jun 15 2022 High pressure will keep the weather dry to end the work week and into the first part of the weekend as temperatures return to more seasonable levels. Isentropic lift ahead of a warm front could bring some showers and isolated thunderstorms late in the weekend. Instability looks to be fairly limited; therefore, mainly showers and a few thunderstorms are expected. Temperatures will soar behind the departing warm front for the early part of next week, as highs soar back into the 90s away from Lake Michigan. Some weak shortwaves tracking around the periphery of the upper level ridge across the western Great Lakes could bring some isolated to scattered thunderstorm to the region at times during the early part of the week; however exact timing of these features is problematic at best this far out. A cold front will track through the region late Tuesday into early Wednesday as the upper level ridge breaks down. This will allow for additional isolated to scattered showers and thunderstorm through the middle part of the week as temperatures moderate a bit back into the 80s for Wednesday. && .AVIATION...for 00Z TAF Issuance Issued at 548 PM CDT Wed Jun 15 2022 The primary aviation issue will be thunderstorms this evening. Destructive winds are possible in E-C WI. Gusty surface winds will be the primary aviation weather issue tomorrow. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......Kurimski AVIATION.......Skowronski
Hazardous weather outlook, Jun 15, 1:54 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 154 PM CDT Wed Jun 15 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 154 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are likely this afternoon and evening. Damaging winds, large hail, torrential rain, and isolated tornadoes are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southwest winds gusting over 40 mph could produce minor tree or power line damage on Thursday. Occasional thunderstorms are possible next week, but it is too early to pin down specific timing. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. LMZ521-522-541>543-161900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 154 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected late this afternoon and evening. Strong to severe storms are likely, with strong winds, large hail, and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory is in effect for southwest winds gusting to around 30 knots Thursday. Occasional thunderstorms are possible next week. Any thunderstorm would pose a hazard to mariners. Kurimski
In the hours before
Local storm report, Jun 15, 5:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST WAUTOMA 44.06N 89.28W
06/15/2022 M66.00 MPH WAUSHARA WI ASOS
&&
SACLocal storm report, Jun 15, 5:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
539 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST REDGRANITE 44.03N 89.09W
06/15/2022 E70.00 MPH WAUSHARA WI TRAINED SPOTTER
&&
SACLocal storm report, Jun 15, 6:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 E WITTENBERG 44.81N 89.11W
06/15/2022 SHAWANO WI TRAINED SPOTTER
TREES DOWN ALONG HIGHWAY 29.
&&Local storm report, Jun 15, 6:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG WAUSAU 44.96N 89.63W
06/15/2022 MARATHON WI TRAINED SPOTTER
TREES DOWN IN THE CITY OF WAUSAU.
0541 PM TSTM WND DMG 1 W WAUTOMA 44.07N 89.30W
06/15/2022 WAUSHARA WI PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0544 PM TSTM WND DMG 2 SSE PINE RIVER 44.12N 89.07W
06/15/2022 WAUSHARA WI PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Jun 15, 6:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
607 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 W COLOMA 44.02N 89.57W
06/15/2022 WAUSHARA WI PUBLIC
TREE LIMBS DOWN.
&&Local storm report, Jun 15, 6:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
615 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST GREENVILLE 44.29N 88.53W
06/15/2022 E55 MPH OUTAGAMIE WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:38 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 37 min |
| Jun 15, 3:03 AM CDT | Gale Watch | GRB | 12 hr | |
| Jun 15, 3:41 AM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Jun 15, 4:17 AM CDT | Special Weather Statement | GRB | Langlade | 28 min |
| Jun 15, 4:21 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Shawano | 39 min |
| Jun 15, 4:56 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 34 min |
| Jun 15, 5:16 AM CDT | Special Weather Statement | GRB | Vilas | 44 min |
| Jun 15, 5:52 AM CDT | Special Weather Statement | GRB | Forest | 23 min |
| Jun 15, 5:56 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 19 min |
| Jun 15, 12:59 PM CDT | Special Weather Statement | GRB | Portage | 46 min |
| Jun 15, 3:07 PM CDT | Small Craft Advisory | GRB | 31 hr | |
| Jun 15, 3:57 PM CDT | Special Weather Statement | GRB | Lincoln | 33 min |
| Jun 15, 4:19 PM CDT | Tornado Warning | GRB | Wood | 26 min |
| Jun 15, 4:25 PM CDT | Special Weather Statement | GRB | Marathon | 35 min |
| Jun 15, 4:36 PM CDT | Special Weather Statement | GRB | Forest, Oneida | 39 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 57 min |
| Jun 15, 4:57 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon | 33 min |
| Jun 15, 4:59 PM CDT | Tornado Warning | GRB | Portage, Wood | 31 min |
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 60 min |
| Jun 15, 5:13 PM CDT | Tornado Warning | GRB | Waushara | 32 min |
| Jun 15, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Outagamie, Shawano, Waupaca | 38 min |
| Jun 15, 5:28 PM CDT | Tornado Warning | GRB | Langlade, Marathon | 32 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 65 min |
| Jun 15, 5:41 PM CDT | Tornado Warning | GRB | Menominee, Shawano | 19 min |
| Jun 15, 5:49 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca, Waushara | 26 min |
| Jun 15, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 36 min |
| Jun 15, 5:56 PM CDT | Tornado Warning | GRB | Outagamie, Shawano, Waupaca | 34 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Outagamie, Shawano, Waupaca | 32 min |
| Jun 15, 5:59 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 15, 6:01 PM CDT | Tornado Warning | GRB | Forest, Langlade, Oconto | 29 min |
| Jun 15, 6:15 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Door, Kewaunee, Marinette, Oconto and 4 more | 45 min |
| Jun 15, 6:17 PM CDT | Tornado Warning | GRB | Brown, Outagamie | 28 min |
| Jun 15, 6:23 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 52 min |
| Jun 15, 6:34 PM CDT | Tornado Warning | GRB | Marinette | 26 min |
| Jun 15, 6:39 PM CDT | Tornado Warning | GRB | Marinette, Oconto | 36 min |
| Jun 15, 6:40 PM CDT | Tornado Warning | GRB | Marinette | 20 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 28 min |
| Jun 15, 6:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Marinette, Oconto | 69 min |
Nearby
Tornado Warnings in Wisconsin, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.